Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Jackson, KY

April 9, 2011Bath County, Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 9, 2011, 12:06 PM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 12:06 PM EDT (16:06 UTC)
Expired
Apr 9, 2011, 12:45 PM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 12:55 PM EDTHAIL 0.25Ewing, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS53 KJKL 091606
SVRJKL
KYC011-069-205-091645-
/O.NEW.KJKL.SV.W.0072.110409T1606Z-110409T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1206 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1245 PM EDT

* AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BETHEL...OR 10 MILES NORTH OF MOUNT STERLING...AND MOVING NORTHEAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OWINGSVILLE...FLEMINGSBURG...BETHEL...REYNOLDSVILLE...BOURBON
  FURNACE...COWAN...SHERBURNE...CRAIGS...SLATE VALLEY...ODESSA...
  PEASTICKS...PEBBLE...PECKS RIDGE...WYOMING...ELIZAVILLE...NEPTON...
  CRAINTOWN...TILTON...GRANGE CITY AND HILLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3849 8358 3844 8357 3840 8346 3840 8341
      3832 8333 3808 8380 3823 8395 3830 8386
      3833 8385 3835 8391 3841 8394 3844 8399
      3845 8399 3850 8394 3847 8386 3853 8364
TIME...MOT...LOC 1606Z 243DEG 45KT 3823 8388
WIND...HAIL 60MPH 1.00IN

$$

ABE
2 follow-up statements
183 
WWUS53 KJKL 091626
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1226 PM EDT SAT APR 9 2011

KYC011-091636-
/O.CAN.KJKL.SV.W.0072.000000T0000Z-110409T1645Z/
BATH KY-
1226 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR BATH COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3849 8358 3844 8357 3840 8341 3832 8333
      3818 8360 3818 8365 3820 8366 3821 8371
      3826 8369 3825 8372 3829 8374 3830 8386
      3833 8385 3835 8391 3841 8394 3845 8399
      3850 8394 3847 8386 3853 8364
TIME...MOT...LOC 1626Z 243DEG 45KT 3834 8359

$$

KYC069-205-091645-
/O.CON.KJKL.SV.W.0072.000000T0000Z-110409T1645Z/
FLEMING KY-ROWAN KY-
1226 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROWAN AND FLEMING COUNTIES UNTIL 1245 PM EDT...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HILLSBORO...OR 9 MILES SOUTHEAST OF FLEMINGSBURG...MOVING NORTHEAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  HILDA...PLUMMERS LANDING...WALLINGFORD...MOUNT CARMEL...MUSES
  MILLS...PLEASUREVILLE...FOXPORT...CRANSTON...WALTZ AND TRIPLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3849 8358 3844 8357 3840 8341 3832 8333
      3818 8360 3818 8365 3820 8366 3821 8371
      3826 8369 3825 8372 3829 8374 3830 8386
      3833 8385 3835 8391 3841 8394 3845 8399
      3850 8394 3847 8386 3853 8364
TIME...MOT...LOC 1626Z 243DEG 45KT 3834 8359
WIND...HAIL 60MPH 1.00IN

$$

ABE
905 
WWUS53 KJKL 091645
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1245 PM EDT SAT APR 9 2011

KYC069-205-091655-
/O.EXP.KJKL.SV.W.0072.000000T0000Z-110409T1645Z/
FLEMING KY-ROWAN KY-
1245 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROWAN AND FLEMING
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.

LAT...LON 3849 8358 3844 8357 3840 8341 3832 8333
      3818 8360 3818 8365 3820 8366 3821 8371
      3826 8369 3825 8372 3829 8374 3830 8386
      3833 8385 3835 8391 3841 8394 3845 8399
      3850 8394 3847 8386 3853 8364
TIME...MOT...LOC 1645Z 243DEG 45KT 3845 8332

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:20 AM EDT, 46 minutes earlier.

Area forecast discussion, Apr 9, 11:20 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1120 AM EDT SAT APR 9 2011

.SHORT TERM.../THIS AFTERNOON/...UPDATED

MESOSCALE UPDATE...

MCS IS RAPIDLY APPROACHING. THE SYSTEM IS EVOLVING NOW WITH AN
ELEVATED SECTION ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY
STRETCHING FROM NEAR LOUISVILLE EASTWARD INTO THE BLUEGRASS REGION.
TO THE SOUTH OF THIS BOUNDARY...SURFACE BASED CONVECTION IS
BEGINNING TO DEVELOP WEST OF BOWLING GREEN AND WOULD EXPECT THIS
PART OF THE SYSTEM TO CONTINUE TO INTENSIFY WITH SBCAPE VALUES
EXCEEDING 1000 J/KG ROUGHLY SOUTH OF A OWENSBORO TO HAZARD LINE.

DESPITE AMPLE CLOUD COVER...THE ATMOSPHERE WILL CONTINUE TO
DESTABILIZE OVER EAST KENTUCKY INTO THE EARLY AFTERNOON HOURS WITH
DEWPOINTS SURGING INTO THE 60S AND SURFACE TEMPS WELL INTO THE 70S.
THUNDERSTORMS ARE EXPECTED TO BEGIN IMPACTING OUR NORTHWEST COUNTIES
BY OR SHORTLY AFTER 12:30 PM EDT PROGRESSING QUICKLY EASTWARD. THE
TAIL OF THE SYSTEM WILL THEN BEGIN IMPACTING THE I-75 CORRIDOR
AROUND 1 OR 2 PM.

WIND DAMAGE AND HAIL ARE PRIMARY CONCERNS...ALTHOUGH HOPEFULLY LARGE
HAIL WILL NOT BE AS PROLIFIC AS IT WAS YESTERDAY WITH FORECAST
SOUNDINGS SHOWING LESS MID LEVEL DRY AIR AVAILABLE TODAY. ISOLATED
TORNADOES WILL ALSO A CONCERN WITH MODEST SHEAR AND A FRONT IN THE
AREA. A SECONDARY CONCERN FOR LATER TODAY IS FLOODING AS THE MCS
PASSES...EFFECTIVELY SHOVING THE STALLED FRONTAL BOUNDARY SOUTHWARD
SETTING UP AN AREA OF CONVERGENCE AND REPEATING SHOWER/TSTORM
MOVEMENT. 09/12Z HRRR HINTS AT THIS SETTING UP OVER THE SOUTHWEST
PART OF THE FORECAST AREA SO WILL HAVE TO MONITOR THAT POSSIBILITY
CLOSELY WITH PWATS APPROACHING 1.5 INCHES (99TH PERCENTILE) TODAY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSIONS FOLLOW...

/THE REST OF TODAY/...1005 AM EDT SAT APR 9 2011

LINE OF STRONG STORMS PROGRESSING THRU WRK KY THIS MORNING. TRACKING
TO THE EAST AND EXPECTED TO IMPACT ERN KY LATER THIS MORNING AND INTO
THE AFTERNOON. NEARLY CONTINUOUS LINE SHOULD HOLD TOGETHER AND MOST
ALL OF ERN KY SHOULD SEE SOME ACTIVITY WITH THE POTENTIAL FOR SEVERE
THUNDERSTORMS LIKELY. DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS. TIMING WILL PUT THE LINE MOVING EAST OF THE STATE THIS
EVENING WITH GENERALLY CLEARING WX TONIGHT. WILL LOOK INTO THE
PROBABILITY FOR FOG IN THE MORNING BUT HAVE NOT INCLUDED IT AT THIS
TIME. TEMPS WILL BE MODIFIED AS THE CLOUD COVER WILL PRECLUDE OUR WRN
COUNTIES FROM WARMING AS MUCH AS THE ERN COUNTIES SO HIGHS HAVE BEEN
MODIFIED TO ACCOUNT FOR THIS DIFFERENCE.

/TODAY THROUGH SUNDAY/...426 AM EDT SAT APR 9 2011

SURFACE ANALYSIS AS 0F 0730Z SHOWS THE BOUNDARY RESPONSIBLE FOR
YESTERDAYS ACTIVITY NOW ACROSS THE CENTRAL CWA AS IT HAS SAGGED SOUTH
IN THE PAST 24 HOURS. LOCATIONS IN THE NORTHERN CWA ARE WELL
SATURATED FROM YESTERDAYS RAINS AND AS A RESULT WILL EXPERIENCE SOME
VALLEY FOG...WHEREAS THE SOUTHERN CWA WILL ESCAPE VALLEY FOG THIS
MORNING. WILL ADDRESS THE FOG WITH AN SPS. THE SOUTHERN CWA WAS WAS
SPARED FROM LOSING ANY INSTABILITY TO FUEL YESTERDAYS STORMS. AN MCS
CURRENTLY OUT OF MO AND INTO KY WHICH MAY IGNITE SOME EARLY
CONVECTION IN SOUTHWESTERN KY BEFORE 15Z. ALONG WITH THE MCS IS A
HINT OF A STRONG UPPER LEVEL WAVE MOVING INTO THE AREA ROUGHLY 17Z TO
19Z JUST IN TIME FOR AMPLE HEATING AND DESTABILIZATION. THERE IS ALSO
A SUBTLE DISTURBANCE IN THE UPPER LEVELS THAT MAY KICK OFF A FEW
SHOWERS IN THE SW CWA THIS MORNING BUT THE PROSPECT ONLY WARRANTS A
SLIGHT CHANCE.

CONCERNING THIS AFTERNOON...SHORT TERM MODELS DO BRING A WAVE UP OVER
THE RIDGE INTO THE AREA BY 18Z. IT IS POSSIBLE OF SOME CONTAMINATION
FROM THE MCS BUT ALL MODELS DO SHOW A SIGNIFICANT WAVE. A BIT MORE
SHEAR IS AVAILABLE FOR TODAY AND GIVEN THE IMPROVEMENT OF MOISTURE
INTO THE AREA...THE POTENTIAL FOR A MORE ORGANIZED SEVERE WEATHER
EVENT IS PRESENT. MODEL SOUNDINGS SHOW A GOOD 2000 J/KG AVAILABLE THIS
AFTERNOON AND WITH THE AMOUNT OF SHEAR AVAILABLE...THE THREAT FOR
ISOLATED TORNADOES...LARGE HAIL...AND TO A LESSER EXTENT DAMAGING
WINDS WILL BE POSSIBLE. WITH THE DEVELOPING LOW IN THE PLAINS AND THE
UPPER LEVEL PATTERN IN SHIFT...THE SURFACE BOUNDARY RESPONSIBLE FOR
OUR WEATHER WILL FINALLY MOVE OFF TO THE EAST. AS A RESULT...AN EVENT
THAT BEGINS TODAY IS EXPECTED TO END SHORTLY AFTER SUNDOWN OR 02Z. THIS
IS WITH THE EXCEPTION THAT THE MCS LOSES ITS SELF SUSTAINING
CHARACTERISTICS.

BY SUNDAY THE DEVELOPED WARM FRONT PUSHES OFF TO THE NORTHEAST
LEAVING EASTERN KENTUCKY IN THE WAR SECTOR. THE WARM TEMPERATURES ARE
EXPECTED TO CONTINUE AND WITH SW FLOW ON SUNDAY...TEMPS WILL SKY
ROCKET TO NEAR 90 IN SOME PLACES. GRADIENT OUT AHEAD OF THE FRONT
WILL CREATE A DRY 25 MPH SW WIND. DEPENDING ON HOW THE AREA RESPONDS
TO YESTERDAYS AND TODAYS RAINS...FIRE WEATHER WILL NEED TO BE
MONITORED.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/

FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND
THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL
SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN
THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE
ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT.

WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING
WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN
RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL
SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE
READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE
ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP
INTO THE MID AND UPPER 80S.

SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT
LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS
THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT
SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY
EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA.
CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR
AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG
AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE
OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT
THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS
IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE
FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT
HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY
ON TUESDAY.

REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE
BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU
WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING
THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR
OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE
NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE
PERIOD.

&&

.AVIATION.../12Z TO 12Z/

SURFACE ANALYSIS AS OF 11Z SHOWS SOME IFR AND MVFR CONDITIONS ACROSS
THE AREA WITH VALLEY FOG BEING SUPPORTED WITH AMPLE MOISTURE PROVIDED
FROM RAINS YESTERDAY AS WELL AS A CLEARING OF CLOUD COVER OVERNIGHT.
UPPER LEVEL CLOUDS MOVING IN FROM THE WEST IN ADVANCE OF ANOTHER WAVE
AND MCS WILL HELP DISSIPATE VALLEY FOG ACROSS THE AREA BY 14Z. EXPECT
AN 4 KFT LAYER TO PERSIST ACROSS THE AREA. WHILE SOME LIFT AND
INSTABILITY WILL PROVIDE THE CHANCE FROM SOME SMALL SHOWERS THROUGH
THE MORNING HOURS...THE CHANCE IS SLIGHT. BY 18Z...THE WAVE PUSHES
INTO EASTERN KENTUCKY WITH SEVERE THUNDERSTORMS LIKELY THIS
AFTERNOON. ANY LOCATIONS NEAR OR UNDER A STORM WILL EXPERIENCE IFR
CONDITIONS. THE EVENT WILL LIKELY BE OVER BY 03Z WITH LEFT OVER
MOISTURE SETTING THE STAGE FROM IFR FOG IN THE VALLEYS AGAIN TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SHALLENBERGER/DUSTY/ABE
LONG TERM....MB
AVIATION...JP
Hazardous weather outlook, Apr 9, 4:53 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
453 AM EDT SAT APR 9 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
453 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS
THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO
POSSIBLE. THE THREAT OF FLASH FLOODING IS ALSO POSSIBLE TODAY WHERE
STORMS REPEATEDLY MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT
THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING TO REPORT ANY
INSTANCES OF WIND DAMAGE...LARGE HAIL...SIGNIFICANT FLOODING...FUNNEL
CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE.

SHALLENBERGER

In the hours before

Local storm report, Apr 9, 9:42 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
942 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HAIL             2 SE MOUTHCARD          37.36N 82.23W
04/09/2011  E1.00 INCH       PIKE               KY   PUBLIC

&&

ABE
Local storm report, Apr 9, 9:43 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
943 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 SE MOUTHCARD          37.36N 82.23W
04/08/2011  E1.00 INCH       PIKE               KY   PUBLIC

&&

ABE
Local storm report, Apr 9, 10:24 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1024 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     1 NE ZACHARIAH          37.72N 83.67W
04/08/2011                   WOLFE              KY   PUBLIC

            HUGE LIMBS AND BRANCHES ON KY 715.

&&

TBREWER
Local storm report, Apr 9, 10:27 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1027 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     1 S BOOTH               37.68N 83.63W
04/08/2011                   WOLFE              KY   POST OFFICE

            HUGE LIMBS AND BRANCHES ON BIG ANDY ROAD.

&&

TBREWER
Local storm report, Apr 9, 10:30 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             CLAYHOLE                37.47N 83.30W
04/09/2011  E1.00 INCH       BREATHITT          KY   POST OFFICE

&&

TBREWER
Special weather statement, Apr 9, 11:54 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1154 AM EDT SAT APR 9 2011

KYZ044-050>052-059-060-091645-
FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-
1154 AM EDT SAT APR 9 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1245 PM EDT SATURDAY AFTERNOON...

   FLEMING...
   ROWAN...
   BATH...
   MONTGOMERY...
   MENIFEE AND
   NORTH CENTRAL POWELL.

AT 1153 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF SIDEVIEW TO MEANS...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF PARIS TO 7 MILES NORTHEAST
OF STANTON...MOVING NORTHEAST AT 45 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry, Wolfe25 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan41 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Rowan26 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan47 min
Apr 8, 9:19 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more3 hr
Apr 8, 9:26 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe49 min
Apr 8, 9:28 PM EDTSevere Thunderstorm WarningJKLMartin32 min
Apr 8, 9:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike45 min
Apr 8, 9:48 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe42 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Montgomery, Powell, Wolfe50 min
Apr 8, 9:59 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan31 min
Apr 8, 10:07 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more2 hr
Apr 8, 10:27 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Knott, Magoffin, Martin, Pike63 min
Apr 8, 10:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more45 min
Apr 8, 10:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe42 min
Apr 8, 10:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Pike2 hr
Apr 8, 11:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Wolfe49 min
Apr 8, 11:53 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike37 min
Apr 9, 12:03 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Perry42 min
Apr 9, 12:48 AM EDTAreal Flood AdvisoryJKLBreathitt103 min
Apr 9, 11:59 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Rowan46 min
Apr 9, 1:14 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike46 min
Apr 9, 1:40 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle50 min
Apr 9, 1:44 PM EDTTornado WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe31 min
Apr 9, 1:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe42 min
Apr 9, 1:50 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike40 min
Apr 9, 1:51 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
Apr 9, 1:54 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle36 min
Apr 9, 1:58 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle47 min
Apr 9, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan44 min
Apr 9, 2:05 PM EDTTornado WarningJKLElliott, Magoffin, Menifee, Morgan, Wolfe40 min
Apr 9, 2:20 PM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more4 hr
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more40 min
Apr 9, 2:23 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Pulaski, Rockcastle37 min
Apr 9, 2:27 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin, Morgan33 min
Apr 9, 2:31 PM EDTTornado WarningJKLClay, Knox, Laurel, Pulaski44 min
Apr 9, 2:32 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley43 min
Apr 9, 2:36 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley24 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more47 min
Apr 9, 2:58 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more32 min
Apr 9, 3:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry29 min
Apr 9, 3:05 PM EDTFlash Flood WarningJKLPike4 hr
Apr 9, 3:10 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Laurel, Leslie, Whitley50 min
Apr 9, 3:11 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more109 min
Apr 9, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more46 min
Apr 9, 3:21 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry, Pike39 min
Apr 9, 3:26 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry34 min
Apr 9, 3:30 PM EDTTornado WarningJKLFloyd, Pike45 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Harlan18 min
Apr 9, 4:14 PM EDTAreal Flood AdvisoryJKLBreathitt3 hr
Apr 9, 4:58 PM EDTSevere Thunderstorm WarningJKLClay, Leslie47 min
Apr 9, 5:03 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more2 hr
Apr 9, 5:29 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.